MAUDE Adverse Event Report: DEPUY MITEK LLC US PANALOK ANCHOR W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US PANALOK ANCHOR W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Tissue Damage (2104); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Associated medwatch [mr#1221934-2018-50378].
 
Event or Problem Description
It was reported that two panalok absorbable 3.5 anchors broke while being inserted during a distal biceps repair.The surgeon drilled a pilot hole with a 3.2mm panalok spade tip drill and subsequently inserted the anchors.When pulling on the sutures to fixate the anchor and lock it in place the anchor pulled out of the pilot hole.The "wings" or corners of each anchor broke off as the surgeon pulled on the sutures and the anchor came out of the bone.There was a delay of 20 minutes in the case as the facility had to locate more anchors.The repair was successfully completed by using the same drill bit and a new anchor and new anchor hole.No patient consequences.Action taken for procedure:the facility called the rep to bring in another anchor as the facility did not have any remaining on the shelf.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was discarded by the customer therefore the device is not available for a physical evaluation.It was reported that the device broke.No pictures were provided.This complaint is not confirmed.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.Furthermore, a review into the depuy mitek complaints system revealed no complaints of any type for this lot of devices that were released to distribution.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Associated medwatch [mr#1221934-2018-50378].

Brand Name
PANALOK ANCHOR W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7382046
Report Number1221934-2018-50379
Device Sequence Number106932
Product Code MAI
UDI-Device Identifier10886705000791
UDI-Public10886705000791
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number210024
Device Lot NumberL529032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;